Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child having vomiting induced by cough. Given junior lanzol. What is the action of the medication?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
my daughter has been prescribed junior lanzol 15 by doctor. She is 4.5 years old and is down with severe cough and whenever the cough is severe, she is vomiting. Would it help in reducing the cough or vomiting? What is the main purpose of the tablet?
Posted Sun, 22 Apr 2012 in Child Health
Answered by Dr. Poorna Chandra K.S 43 minutes later
Hi and thanks for the query
In small children reflexes and the nervous circuits controlling these reflexes are not sufficiently mature. Hence whenever a child has vigorouss cough it activates the vomiting reflex also. Sometimes this also helps clear the thick secretions in the throat which may actually be eliciting the cough
Lanzoljunior is a proton pump inhibitor aimed at reducing the gastric acid secretion. It will help only if a bad acid reflux into the upper esophagus and the throat is precipitating the cough.
I would suggest you to get your child worked up for the cough and on cessation of cough the vomiting will subside by itself
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor